Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2014, 5:10 PM CDT for Nevada County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 5:10 PM CDT (22:10 UTC)
- Expired
- May 9, 2014, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:18 PM CDT, 52 minutes earlier.
Area forecast discussion, May 9, 4:18 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 418 PM CDT FRI MAY 9 2014 .DISCUSSION... WATER VAPOR IMAGERY DEPICTING A STRONG SHORT WAVE MOVING OUT OF THE TX HILL COUNTRY WITH SCATTERED SHWRS AND TSTMS FIRING ALONG AND OUT AHEAD OF IT...WHERE A VERY MOIST AND UNSTABLE ATMOSPHERE IS PRESENT THIS AFTERNOON. DESPITE MORNING CLOUD COVER...SURFACE HEATING HAS STILL BEEN QUITE IMPRESSIVE AND CONTRIBUTED TO THE RATHER UNSTABLE CONDITIONS OBSERVED. RAPIDLY DEVELOPING TSTMS THIS MID AFTERNOON HAVE ALREADY PRODUCED QUARTER SIZED HAIL OVER PARTS OF NE TX. THIS THREAT IS EXPECTED TO CONTINUE THROUGH AT LEAST SUNSET THIS EVENING...AT WHICH TIME THE HEATING ELEMENT DRIVING THESE STORMS WILL BEGIN TO DIMINISH. HAVE MAINTAINED CHANCE POPS FOR MOST OF THE REGION THROUGH MIDNIGHT...THEN TAPERING BACK TO JUST SLIGHT CHANCE ACROSS OUR ERN CWA BY SUNRISE SATURDAY MORNING. THE WEEKEND LOOKS TO BE MOSTLY DRY WITH A ZONAL FLOW PATTERN FOR SATURDAY BEFORE TRANSITIONING TO SW FLOW ALOFT ON SUNDAY. HOWEVER DUE TO THE CONTINUED MOIST AIR MASS IN PLACE...STILL CANNOT RULE OUT ISOLATED AFTERNOON CONVECTION SO HAVE LEFT IN SLIGHT CHANCE POPS FOR BOTH SATURDAY AND SUNDAY. THE NEXT SIGNIFICANT CHANCES FOR RAIN WILL COME LATE MONDAY INTO TUESDAY WITH A STRONG LATE SEASON COLD FRONT. MOST OF THE UPPER LEVEL ENERGY WITH THIS SYSTEM APPEARS TO REMAIN WELL NORTH OF OUR REGION SO SEVERE WEATHER MAY NOT BE A SIGNIFICANT CONCERN BUT WE WILL CONTINUE TO MONITOR AS THE EVENT DRAWS CLOSER. FOR NOW...IT LOOKS LIKE OUR PRIMARY CONCERN MAY HEAVY RAIN AND I MENTION THIS BECAUSE OF THE HIGH RAINFALL TOTALS OBSERVED DURING THE PAST 24 HOURS ON TOP OF WHAT SOME AREAS ARE RECEIVING TODAY. THIS MAY POSE A MINOR FLOODING THREAT EARLY WEEK WITH FOR SOME OF OUR SMALLER WATERWAYS THAT ARE ALREADY NEAR BANKFULL...JUST SOMETHING TO KEEP IN MIND DURING WHAT IS TYPICALLY ONE OF OUR WETTEST MONTHS. THE SECOND HALF OF NEXT WEEK LOOKS QUIET AS THE COLD FRONT WILL EXIT THE REGION LATE ON TUESDAY. SHARPLY COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT...WITH LOWS IN THE 40S AND 50S ON BOTH WEDNESDAY AND THURSDAY MORNING. GRADUAL MODERATION IN TEMPERATURES IS EXPECTED THROUGH THE REMAINDER OF THE EXTENDED PERIOD WITH READINGS RETURNING CLOSER TO NORMAL BY THE END OF THE WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 87 70 88 71 / 40 20 10 20 10 MLU 65 86 69 87 69 / 30 20 10 20 10 DEQ 63 85 67 85 70 / 30 20 10 20 20 TXK 66 85 68 86 68 / 30 20 10 20 20 ELD 64 85 68 86 68 / 40 20 10 20 10 TYR 67 87 70 87 71 / 30 20 10 20 20 GGG 66 87 69 88 71 / 30 20 10 20 20 LFK 69 88 71 88 72 / 30 20 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, May 9, 11:55 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT FRI MAY 9 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY AND ESPECIALLY THIS AFTERNOON WITH ADDED HEATING COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS TEXAS. INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS...PRIMARILY WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DANGEROUS LIGHTNING WILL BE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLY FLASH FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ALTHOUGH MOST OF THE UPPER LEVEL ENERGY WILL TRANSITION EAST OF THE REGION...A CONTINUED WARM...MOIST AND UNSTABLE AIR MASS WILL PROVIDE THE OPPORTUNITY FOR SOME ISOLATED...TO POSSIBLY SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. THEN BY MONDAY...AS A COLD FRONT EDGES INTO THE REGION...LOOK FOR COVERAGE OF THUNDERSTORMS TO AGAIN INCREASE IN THE FOUR STATE AREA WITH THE POTENTIAL FOR DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, May 9, 3:58 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT FRI MAY 9 2014
ARZ060-061-092200-
HEMPSTEAD-NEVADA-
358 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
EMMET...HOPE...PERRYTOWN AND PRESCOTT...
AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOPE...MOVING NORTHEAST AT 15
MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, May 9, 4:07 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT FRI MAY 9 2014
ARZ060-061-092200-
HEMPSTEAD-NEVADA-
407 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
EMMET...HOPE...PERRYTOWN AND PRESCOTT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOPE...MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, May 9, 4:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT FRI MAY 9 2014
LAZ001-TXZ126-138-092215-
CADDO-HARRISON-MARION-
421 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
MOORINGSPORT...OIL CITY...VIVIAN...KARNACK AND WOODLAWN...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WOODLAWN...OR 6
MILES NORTHEAST OF MARSHALL...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, May 9, 4:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT FRI MAY 9 2014
ARZ070-LAZ001-TXZ112-126-092215-
CADDO-CASS-MARION-MILLER-
422 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
MARION AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
RAVANNA...RODESSA...ATLANTA...BIVINS...KILDARE...LINDEN...
LODI...MCLEOD AND QUEEN CITY...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF LINDEN...OR 18 MILES
SOUTHWEST OF ATLANTA...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, May 9, 4:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 14 NE MARSHALL 32.68N 94.18W
05/09/2014 E1.50 INCH HARRISON TX PUBLIC
PING PONG BALL SIZED HAIL ON THE SOUTHWEST SIDE OF
KARNACK ALONG HWY. 43.
&&
EVENT NUMBER SHV1400354
13Local storm report, May 9, 5:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 16 NE MARSHALL 32.70N 94.16W
05/09/2014 M1.00 INCH HARRISON TX PUBLIC
&&
EVENT NUMBER SHV1400355
CSRThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:31 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 5 days |
| May 9, 9:31 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 9 days |
| May 9, 10:27 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 2 hr |
| May 9, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 32 min |
| May 9, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 49 min |
| May 9, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 47 min |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 55 min |
| May 9, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| May 8, 10:35 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 115 min |
| May 9, 6:25 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| May 9, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| May 9, 2:11 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.